Alert archive / Mississippi / River Flood Warnings in 2022

River Flood Warning 113, NWS Jackson, MS

December 15, 2022Lawrence County, Mississippi

NWS Jackson, MS issued this river flood warning at Dec 15, 2022, 10:54 AM CST for Lawrence County, Mississippi. It took effect at Dec 16, 2022, 6:00 AM CST. It was in force for 38 hr.

The area

The outline as issued.

The facts

Issued
Dec 15, 2022, 10:54 AM CST (16:54 UTC)
In effect from
Dec 16, 2022, 6:00 AM CST
Expired
Dec 17, 2022, 8:07 PM CST
In force
38 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

County Lawrence County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 84 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pearl River near Monticello (MTCM6). The gauge peaked at 23.24 ft at Dec 16, 2022, 10:00 AM CST.

actionminormoderate1015202512/1512/1612/1712/1812/19
Action stage
21 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02488500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

193 
WGUS44 KJAN 151654
FLWJAN

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jackson MS
1054 AM CST Thu Dec 15 2022

...The National Weather Service in Jackson MS has issued a Flood 
Warning for the following rivers in Mississippi...

  Pearl River Near Monticello affecting Lawrence County.

For the Lower Pearl River ...including D'lo, Rockport, Monticello, 
Columbia...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Forecast includes rainfall on the ground and 24 hours of additional 
rainfall.

Additional information is available at 
www.water.weather.gov/ahps2/index.php?wfo=JAN

The next statement will be issued this evening at 800 PM CST.

&&


MSC077-160500-
/O.NEW.KJAN.FL.W.0113.221216T1200Z-221217T0600Z/
/MTCM6.1.ER.221216T1200Z.221216T1200Z.221216T1200Z.NO/
1054 AM CST Thu Dec 15 2022

...FLOOD WARNING IN EFFECT FROM FRIDAY MORNING TO EARLY SATURDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Pearl River Near Monticello.

* WHEN...From Friday morning to early Saturday morning.

* IMPACTS...At 22.0 feet, Water inundates some lowland and 
  agricultural land near the river.

* ADDITIONAL DETAILS...
  - At 10:15 AM CST Thursday the stage was 20.5 feet.
  - Forecast...The river is expected to rise to a crest of 22.0
    feet tomorrow morning.
  - Flood stage is 22.0 feet.


&&

           Fld   Observed           Forecasts (12 pm CST)    
Location   Stg   Stg   Day/Time     Fri   Sat   Sun          

Pearl River
Monticello 22.0  20.5  Thu 10 am CS 21.9  21.4  20.8         


&&

LAT...LON 3140 9008 3155 9017 3168 9019 3169 9005
      3155 9002 3140 8992


$$
5 follow-up statements
544 
WGUS84 KJAN 160147
FLSJAN

Flood Statement
National Weather Service Jackson MS
747 PM CST Thu Dec 15 2022

...The Flood Warning continues for the following rivers in 
Mississippi...

  Pearl River Near Monticello affecting Lawrence County.

For the Lower Pearl River ...including D'lo, Rockport, Monticello, 
Columbia...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Forecast includes rainfall on the ground and 24 hours of additional 
rainfall.

Additional information is available at 
www.water.weather.gov/ahps2/index.php?wfo=JAN

The next statement will be issued Friday morning at 945 AM CST.

&&


MSC077-161400-
/O.CON.KJAN.FL.W.0113.221216T1200Z-221217T0600Z/
/MTCM6.1.ER.221216T1200Z.221216T1200Z.221216T1200Z.NO/
747 PM CST Thu Dec 15 2022

...FLOOD WARNING REMAINS IN EFFECT FROM FRIDAY MORNING TO EARLY 
SATURDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Pearl River Near Monticello.

* WHEN...From Friday morning to early Saturday morning.

* IMPACTS...At 22.0 feet, Water inundates some lowland and 
  agricultural land near the river.

* ADDITIONAL DETAILS...
  - At 7:15 PM CST Thursday the stage was 21.7 feet.
  - Forecast...The river is expected to rise to a crest of 22.0
    feet tomorrow morning.
  - Flood stage is 22.0 feet.


&&

           Fld   Observed           Forecasts (6 pm CST)     
Location   Stg   Stg   Day/Time     Fri   Sat   Sun          

Pearl River
Monticello 22.0  21.7  Thu 7 pm CST 21.8  21.2  20.6         


&&

LAT...LON 3140 9008 3155 9017 3168 9019 3169 9005
      3155 9002 3140 8992


$$

sas20
197 
WGUS84 KJAN 161241
FLSJAN

Flood Statement
National Weather Service Jackson MS
641 AM CST Fri Dec 16 2022

...The Flood Warning is extended for the following rivers in 
Mississippi...

  Pearl River Near Monticello affecting Lawrence County.

For the Lower Pearl River ...including D'lo, Rockport, Monticello, 
Columbia...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Forecast includes rainfall on the ground and 24 hours of additional 
rainfall.

Additional information is available at 
www.water.weather.gov/ahps2/index.php?wfo=JAN

The next statement will be issued this evening at 645 PM CST.

&&


MSC077-170045-
/O.EXT.KJAN.FL.W.0113.000000T0000Z-221218T0200Z/
/MTCM6.1.ER.221216T0515Z.221216T1800Z.221217T0800Z.NO/
641 AM CST Fri Dec 16 2022

...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Pearl River Near Monticello.

* WHEN...Until tomorrow evening.

* IMPACTS...At 22.0 feet, Water inundates some lowland and 
  agricultural land near the river.

* ADDITIONAL DETAILS...
  - At 6:15 AM CST Friday the stage was 22.4 feet.
  - Forecast...The river is expected to rise to a crest of 22.5
    feet this afternoon. It will then fall below flood stage just
    after midnight tonight.
  - Flood stage is 22.0 feet.
  - http://www.weather.gov/safety/flood

&&

           Fld   Observed           Forecasts (6 am CST)     
Location   Stg   Stg   Day/Time     Sat   Sun   Mon          

Pearl River
Monticello 22.0  22.4  Fri 6 am CST 21.8  20.9  21.2         


&&

LAT...LON 3140 9008 3155 9017 3168 9019 3169 9005
      3155 9002 3140 8992


$$

19
870 
WGUS84 KJAN 161637
FLSJAN

Flood Statement
National Weather Service Jackson MS
1037 AM CST Fri Dec 16 2022

...The Flood Warning is extended for the following rivers in 
Mississippi...

  Pearl River Near Monticello affecting Lawrence County.

  Pearl River Near Rockport affecting Simpson and Copiah Counties.

For the Lower Pearl River ...including D'lo, Rockport, Monticello, 
Columbia...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Forecast includes rainfall on the ground and 24 hours of additional 
rainfall.

Additional information is available at 
www.water.weather.gov/ahps2/index.php?wfo=JAN

The next statement will be issued this evening at 8 PM CST.

&&


MSC077-170445-
/O.EXT.KJAN.FL.W.0113.000000T0000Z-221218T2100Z/
/MTCM6.1.ER.221216T0515Z.221217T0000Z.221218T0300Z.NO/
1037 AM CST Fri Dec 16 2022

...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Pearl River Near Monticello.

* WHEN...Until Sunday afternoon.

* ADDITIONAL DETAILS...
  - At 10:15 AM CST Friday the stage was 23.2 feet.
  - Forecast...The river will rise to a crest of 23.3 feet this
    evening.
  - Flood stage is 22.0 feet.


&&

           Fld   Observed           Forecasts (12 pm CST)    
Location   Stg   Stg   Day/Time     Sat   Sun   Mon          

Pearl River
Monticello 22.0  23.2  Fri 10 am CS 22.6  21.0  19.9         


&&

LAT...LON 3140 9008 3155 9017 3168 9019 3169 9005
      3155 9002 3140 8992


$$

MSC029-127-170445-
/O.EXT.KJAN.FL.W.0111.000000T0000Z-221217T1800Z/
/ROCM6.1.ER.221215T1637Z.221216T0815Z.221217T0000Z.NO/
1037 AM CST Fri Dec 16 2022

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Pearl River Near Rockport.

* WHEN...Until early tomorrow afternoon.

* ADDITIONAL DETAILS...
  - At 9:30 AM CST Friday the stage was 25.5 feet.
  - Forecast...The river has crested and is expected to fall
    below flood stage this evening and continue falling to 22.2
    feet by Wednesday morning.
  - Flood stage is 25.0 feet.


&&

           Fld   Observed           Forecasts (12 pm CST)    
Location   Stg   Stg   Day/Time     Sat   Sun   Mon          

Pearl River
Rockport   25.0  25.5  Fri 9 am CST 23.7  22.3  21.7         


&&

LAT...LON 3168 9019 3178 9019 3193 9025 3198 9012
      3182 9005 3169 9005


$$

2
842 
WGUS84 KJAN 171624
FLSJAN

Flood Statement
National Weather Service Jackson MS
1024 AM CST Sat Dec 17 2022

...The Flood Warning continues for the following rivers in 
Mississippi...

  Pearl River Near Monticello affecting Lawrence County.

For the Lower Pearl River ...including D'lo, Rockport, Monticello, 
Columbia...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Forecast includes rainfall on the ground and 24 hours of additional 
rainfall.

Additional information is available at 
www.water.weather.gov/ahps2/index.php?wfo=JAN

The next statement will be issued Saturday evening.

&&


MSC077-180430-
/O.EXT.KJAN.FL.W.0113.000000T0000Z-221218T1300Z/
/MTCM6.1.ER.221216T0515Z.221216T1600Z.221217T1900Z.NO/
1024 AM CST Sat Dec 17 2022

...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Pearl River Near Monticello.

* WHEN...Until tomorrow morning.

* IMPACTS...At 22.0 feet, Water inundates some lowland and 
  agricultural land near the river.

* ADDITIONAL DETAILS...
  - At 8:15 AM CST Saturday the stage was 22.2 feet.
  - Forecast...The river has crested and will continue falling.
  - Flood stage is 22.0 feet.
  - http://www.weather.gov/safety/flood

&&

           Fld   Observed           Forecasts (12 pm CST)    
Location   Stg   Stg   Day/Time     Sun   Mon   Tue          

Pearl River
Monticello 22.0  22.2  Sat 8 am CST 19.9  19.0  18.8         


&&

LAT...LON 3140 9008 3155 9017 3168 9019 3169 9005
      3155 9002 3140 8992


$$

7
186 
WGUS84 KJAN 180207 RRA
FLSJAN

Flood Statement
National Weather Service Jackson MS
807 PM CST Sat Dec 17 2022

...The Flood Warning is cancelled for the following rivers in 
Mississippi...

  Pearl River Near Monticello affecting Lawrence County.

MSC077-180315-
/O.CAN.KJAN.FL.W.0113.000000T0000Z-221218T0207Z/
/MTCM6.1.ER.221216T0515Z.221216T1600Z.000000T0000Z.NO/
807 PM CST Sat Dec 17 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Pearl River Near Monticello.

* ADDITIONAL DETAILS...
  - At 7:15 PM CST Saturday the stage was 21.5 feet.
  - Forecast...The river is expected to fall to 19.4 feet
    Thursday evening.


&&

           Fld   Observed           Forecasts (6 pm CST)     
Location   Stg   Stg   Day/Time     Sun   Mon   Tue          

Pearl River
Monticello 22.0  21.5  Sat 7 pm CST 20.1  19.2  19.1         


&&

LAT...LON 3140 9008 3155 9017 3168 9019 3169 9005
      3155 9002 3140 8992


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Dec 15, 9:24 AM CST, 1 hour 30 minutes earlier.

Area forecast discussion, Dec 15, 9:24 AM CST, 1 hour 30 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
924 AM CST Thu Dec 15 2022

...New MESOSCALE UPDATE...

.MESOSCALE UPDATE...
Issued at 924 AM CST Thu Dec 15 2022

A surface ridge axis is building eastward along the Gulf Coast
this morning, with continuing moderate westerly cool/dry
advection. This will provide for continued dry and mostly clear
conditions today. No forecast updates are planned at this time.
/DL/

&&

.DISCUSSION...
Issued at 252 AM CST Thu Dec 15 2022

Today & Tonight...Much drier & cooler conditions are expected
through the aftn. 00Z synoptic & GOES-E water vapor analysis
indicates deep longwave trough analyzed over the Great Plains,
with cold core moving into the Mid W. Ridge axis is analyzed off
to the E over the Appalachians to Mid-Atlantic, with subtropical
ridge centered over the Bahamas. Sfc front is progged to move E
into the Atlantic seaboard, while subsidence & reinforcing dry
front will move in by the aftn hours. With cooler thermo (i.e.
single digit C. @ 850mb/925mb), highs near to slightly below
normal in the mid to upper 50s, with warmest in the S. W-SW
gradient winds, with brief gusts up to around 20mph, are expected
this aftn.

Tonight...Mean ridging will persist over the Gulf of AK & N
Atlantic near Greenland. This synoptic pattern favors very slow
migration to the E & mean longwave trough over a majority of the
nation. Zonal flow aloft will intensify over the Plains into Mid S
to TN Valley/Appalachians, with continued W-NW CAA persisting.
Weak 1019mb sfc high will build in, while pressure gradient/winds
will relax into the evening hours. Lows near to slightly below
normal are expected, in the low-mid 30s. Can't rule out some frost
& a brief freeze, especially in cool, drainage areas in NE MS.
/DC/

Friday through next Wednesday...Colder and more seasonable
conditions are expected across the region through the long term
portion of the forecast.  A closed low pressure system will be in
the process of moving east across the Great Lakes region Friday
through the weekend.  As a shortwave rounds the base of the trough
on Saturday, moisture aloft will lift back into the CWA.  Despite
plenty of dry air at the surface, with plenty of ascent lifting
northeast across the region, some light rain will be possible across
mainly far southern portions of the CWA on Saturday.

High pressure will build back into the region Saturday night into
Sunday, maintaining cold conditions across the CWA.  Conditions will
begin moderating up a bit each day beginning Monday and continuing
through Wednesday under easterly flow.  During this time, a series
of disturbances will track east across the region.

The first of these will move across the area on Monday, sparking
showers across the area through the course of the day and into
Monday night.  Rain will exit the CWA through Tuesday morning with
dry weather returning Tuesday afternoon into Tuesday night.  The
next disturbance will approach the region late Wednesday night.
While the Wednesday daytime period looks dry, rain chances currently
look to be increasing across the forecast area late Wednesday night
into early Thursday morning. /19/

&&

.AVIATION...
(12Z TAFS)
Issued at 532 AM CST Thu Dec 15 2022

VFR conditions will continue through the next 24 hours across the
region. W-SW gradient winds up to 15mph, with brief gusts around
20mph, are expected today, light into the evening hours & similar
but slightly decreased into Fri aftn. /DC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       56  35  56  37 /   0   0   0  10
Meridian      56  35  57  36 /   0   0   0   0
Vicksburg     57  34  56  36 /   0   0   0  10
Hattiesburg   60  37  61  39 /   0   0   0   0
Natchez       57  37  57  38 /   0   0   0  10
Greenville    52  34  52  34 /   0   0   0   0
Greenwood     52  34  52  33 /   0   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

DL/DC/19
Hazardous weather outlook, Dec 15, 2:50 AM CST, 8 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
250 AM CST Thu Dec 15 2022

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
152100-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
250 AM CST Thu Dec 15 2022

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Today and Tonight...

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.

19

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Local storm report, Dec 15, 8:20 AM CST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
820 AM CST THU DEC 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 AM     TSTM WND DMG     3 WNW JOHNS             32.15N 89.89W
12/14/2022                   RANKIN             MS   EMERGENCY MNGR

            4 GREENHOUSES AND 2 HAY BARNS WERE DAMAGED
            IN THE AREA NEAR THE INTERSECTION OF ROCK
            HILL RD AND MS HIGHWAY 18. POSSIBLE TORNADO.

&&

DL
Local storm report, Dec 15, 9:17 AM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
917 AM CST THU DEC 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 AM     TORNADO          1 SSW CRANFIELD         31.53N 91.22W
12/14/2022                   ADAMS              MS   EMERGENCY MNGR

            CORRECTS TIME OF PREVIOUS TORNADO REPORT
            FROM 1 SSW CRANFIELD. EMERGENCY MANAGER
            REPORTED SMALL DEBRIS ON LIBERTY RD. 8
            RESIDENTS WERE REPORTED TRAPPED INSIDE A
            HOME ON 24 NATIONS RD, CRANFIELD AREA IN
            ADAMS COUNTY. FIRST RESPONDERS ARE IN ROUTE
            TO ASSIST.

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 8:06 PM CSTRiver Flood WarningJANSimpson15 hr
Dec 14, 8:08 PM CSTRiver Flood WarningJANNoxubee24 hr
Dec 14, 8:12 PM CSTRiver Flood WarningJANLeake3 days
Dec 14, 9:39 PM CSTRiver Flood WarningJANCopiah, Simpson46 hr
Dec 15, 10:48 AM CSTRiver Flood WarningJANLeake5 days
Dec 15, 10:59 AM CSTRiver Flood WarningJANMadison, Yazoo5 days
Dec 15, 10:59 AM CSTRiver Flood WarningJANHinds, Warren5 days

Nearby

River Flood Warnings in Mississippi, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.